Oklahoma, 2008Hail and Damaging Winds in Oklahoma, November 5, 2008
November 5, 2008 · NWS OUN · 81 events in 17 counties and zones
Numerous strong to severe thunderstorms developed ahead of a dry line, west of Interstate 35, and moved northeast into central and northern Oklahoma. The thunderstorms became severe and produced large hail and some damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40 million
- Crop damage
- None recorded
- Events
- 81
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous strong to severe thunderstorms developed ahead of a dry line, west of Interstate 35, and moved northeast into central and northern Oklahoma. The thunderstorms became severe and produced large hail and some damaging winds. Several areas reported hail covering ground a couple of inches deep. Two additional rounds of thunderstorms developed by nightfall, with some areas receiving large hail three to five separate times. Some of the hail reached over golf ball size, and this combined with strong winds caused fairly significant roof, window, and fence damage. The most widespread damage occurred in the northwest Norman area, with an estimated $40 million in damage. The dryline and cold front finally moved into eastern Oklahoma by mid evening, with much cooler temperatures overspreading the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 5, 2:13 PM CST, 38 minutes earlier.
Area forecast discussion, Nov 5, 2:13 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
213 PM CST WED NOV 5 2008
.DISCUSSION...
FOCUS TODAY IS ON THE SHORT TERM. DRYLINE CONTINUES A SLOW
EASTWARD PROGRESSION...NOW ORIENTED SOUTHWEST TO NORTHEAST ACROSS
W OK AND NORTH TX. EXPECT TSTM INITIATION THIS AFTERNOON AS THE
WARM AIR CAP ERODES. STORMS WILL LIKELY BE MORE SCATTERED
INITIALLY...BUT HAVE LIKELY POPS FOR MUCH OF THE EASTERN PORTION
OF THE CWA AFTER 00Z AS A LINE OF STORMS MAY FORM ALONG A COLD
FRONT APPROACHING FROM THE WEST. POPS FOR THU AM WERE REMOVED WITH
INITIALIZATION AND SEE NO REASON TO PUT THEM BACK WITH THE PRECIP
EXPECTED TO EXIT THE CWA BY 12Z THU.
FOLLOWING THIS...EXPECT TRANQUIL WEATHER FROM THU THROUGH THE
FIRST PART OF THE WEEKEND WITH TEMPS NEAR SEASONAL AVERAGES.
REGARDING THE UPPER LOW EARLY NEXT WEEK...GFS HAS COME BACK INTO
GENERAL AGREEMENT WITH ECMWF WITH AN INTENSE SHORT WAVE
APPROACHING THE AREA. SINCE PREV EXTENDED FCST WAS BASED ON THE
ECMWF AND HIGH TEMPS HAVE ALREADY BEEN COOLED FROM THE GFS
NUMBERS...LEFT THE EXTENDED ALONE THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 50 66 39 63 / 60 0 0 0
HOBART OK 46 67 37 66 / 20 0 0 0
WICHITA FALLS TX 52 70 39 69 / 20 0 10 0
GAGE OK 39 63 30 64 / 20 0 0 0
PONCA CITY OK 46 65 39 59 / 90 0 10 10
DURANT OK 57 69 42 71 / 70 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-005-009-
010-014>016-021-022-033>035.
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-005-
009>011-014-015-021.
TX...NONE.
&&
23/03Hazardous weather outlook, Nov 5, 11:40 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST WED NOV 5 2008
OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CST WED NOV 5 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
CENTRAL AND NORTH CENTRAL OKLAHOMA. A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXTENDS FARTHER SOUTH AND WEST.
LOCATION...
THE MODERATE RISK INCLUDES THE AREA EAST OF A LINE FROM MEDFORD TO
DUNCAN...AND NORTH OF A LINE FROM DUNCAN TO SEMINOLE. THIS INCLUDES
ENID...OKLAHOMA CITY...AND STILLWATER.
THE SLIGHT RISK AREA INCLUDES THE REST OF THE AREA LOCATED EAST OF A
LINE FROM ALVA TO WEATHERFORD...GRANDFIELD...AND ARCHER CITY. THE
SLIGHT RISK INCLUDES WICHITA FALLS...LAWTON...AND ARDMORE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
2 PM THROUGH 11 PM.
IMPACTS...
TORNADOES.
LARGE HAIL UP TO TWO INCHES IN DIAMETER...CAPABLE OF DAMAGING
AUTOMOBILES...VEGETATION...AND THE ROOFTOPS AND WINDOWS OF
STRUCTURES.
DAMAGING WIND GUSTS OF 65 TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PLAN
FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON...LASTING UNTIL EARLY
THURSDAY MORNING IN SOME EASTERN LOCATIONS.
DISCUSSION...
A STRONG UPPER LEVEL TROUGH WILL IMPACT THE SOUTHERN PLAINS THIS
AFTERNOON THROUGH TONIGHT. STRONG LIFT WILL ARRIVE FROM THE WEST TO
FIND A VERY HUMID AIRMASS IN PLACE. THUNDERSTORMS WILL FORM NEAR AND
JUST AHEAD OF A DRYLINE ALONG THE WESTERN EDGE OF THE SLIGHT RISK
AREA THIS AFTERNOON. MODERATE INSTABILITY AND STRONG DEEP LAYER WIND
SHEAR FAVORS DEVELOPMENT OF SUPERCELLS CAPABLE OF PRODUCING
SIGNIFICANT HAIL. STRONG WINDS THROUGHOUT THE DEPTH OF THE
ATMOSPHERE WILL YIELD FAST MOVING STORMS...SOME MOVING FASTER THAN
45 MPH...AND THIS WILL ENHANCE THE POTENTIAL FOR DAMAGING STRAIGHT
LINE WINDS. IN ADDITION...TORNADO POTENTIAL IS A SIGNIFICANT CONCERN
TODAY. AS STORMS MOVE EASTWARD...THE LOW LEVEL ENVIRONMENT WILL
BECOME MORE FAVORABLE FOR TORNADOES. SEVERE WEATHER WILL BE MOST
WIDESPREAD IN THE MODERATE RISK AREA...BUT STORMS IN THE SLIGHT RISK
AREA MAY BE EQUALLY SEVERE...AND CAPABLE OF LARGE HAIL...DAMAGING
WINDS...AND TORNADOES.
BY EVENING...THE THUNDERSTORM EVENT WILL GRADUALLY TRANSITION...AS
SUPERCELLS BECOME LESS LIKELY...AND A SQUALL LINE DEVELOPS ALONG A
COLD FRONT ENTERING NORTHERN OKLAHOMA. STORMS ALONG THE SQUALL LINE
MAY ALSO PRODUCE SEVERE WEATHER. THE THREAT WILL DIMINISH OVERNIGHT
AS THE FRONT BRINGS COOLER...STABLE AIR INTO THE REGION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
SOUTHWEST WINDS OF 30 TO 35 MPH ARE EXPECTED IN WESTERN OKLAHOMA
THIS AFTERNOON. GUSTS OVER 40 MPH WILL BE COMMON. A WIND ADVISORY IS
IN EFFECT FOR THIS AREA.
WILDFIRES ARE A CONCERN THIS AFTERNOON AND EARLY EVENING...BEHIND
THE DRYLINE IN NORTHWEST OKLAHOMA WHERE A RED FLAG WARNING IS IN
EFFECT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY WITH ANOTHER STRONG
UPPER LEVEL STORM.
OTHER HAZARDOUS WEATHER...
NONE.
EXPECT UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK THROUGH
THIS EVENING. THE NEXT REGULARLY SCHEDULED UPDATE WILL BE ISSUED AT
7 AM THURSDAY.
BURKEIn the hours before
Special weather statement, Nov 5, 2:17 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CST WED NOV 5 2008
OKZ023-024-027-052030-
CANADIAN OK-CADDO OK-GRADY OK-
217 PM CST WED NOV 5 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN AND GRADY
COUNTIES.
THUNDERSTORMS WERE DEVELOPING 3 MILES NORTHWEST OF FORT COBB AT 217
PM CST...MOVING NORTHEAST AT 40 MPH.
STORM INTENSITY IS INCREASING...AND CONDITIONS ARE FAVORABLE FOR THE
RAPID DEVELOPMENT OF SEVERE WEATHER AS THESE STORMS MOVE TOWARD
BINGER...AND EVENTUALLY PARTS OF SOUTHERN CANADIAN AND NORTHWEST
GRADY COUNTIES.
BURKE
Special weather statement, Nov 5, 2:36 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
236 PM CST WED NOV 5 2008
OKZ023-024-027-052045-
CANADIAN OK-CADDO OK-GRADY OK-
236 PM CST WED NOV 5 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN AND GRADY
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF ALBERT AT 236 PM
CST...MOVING NORTHEAST AT 40 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. SEVERE WEATHER MAY
DEVELOP AT ANY TIME.
BURKE
Thunderstorm Wind, Caddo
- When
- November 5, 2:51 PM CST
- Where
- Caddo County, 2 mi W of Cogar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 35.330, -98.165
Several three-inch oak tree limbs were downed by the strong winds. Monetary damages were estimated.
Hail, Canadian
- When
- November 5, 3:30 PM CST
- Where
- Canadian County, 1 mi S of Piedmont
- Measured
- 2.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.626, -97.750
The hail was reported by KWTV-9 television.
Hail, Canadian
- When
- November 5, 3:30 PM CST
- Where
- Canadian County, 2.5 mi N of Piedmont
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.676, -97.750
Hail, Oklahoma
- When
- November 5, 3:35 PM CST
- Where
- Oklahoma County, 9.5 mi WSW of Edmond
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.597, -97.636
The hail was reported at the intersection of Rockwell Avenue and the Kilpatrick Turnpike.
Hail, Comanche
- When
- November 5, 3:49 PM CST
- Where
- Comanche County, 13 mi E of Lawton to 2 mi E of Pumpkin Center
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.610, -98.161
Hail, Comanche
- When
- November 5, 3:49 PM CST
- Where
- Comanche County, 3 mi S of Pumpkin Center
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.547, -98.210
Thunderstorm Wind, Kay
- When
- November 5, 3:50 PM CST
- Where
- Kay County, Kaw City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.760, -96.860
Hail, Logan
- When
- November 5, 4:18 PM CST
- Where
- Logan County, 5 mi ENE of Guthrie
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.908, -97.338
The hail covered the ground.
Hail, Payne
- When
- November 5, 4:19 PM CST
- Where
- Payne County, 12 mi W of Stillwater
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.120, -97.275
Dime to nickel size hail was reported at the intersection of Highways 51 and 86.
Hail, Logan
- When
- November 5, 4:24 PM CST
- Where
- Logan County, 3 mi W of Meridian
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.840, -97.304
The hail covered the ground.
Hail, Logan
- When
- November 5, 4:25 PM CST
- Where
- Logan County, 2 mi N of Meridian
- Measured
- 2 in hail
- Property damage
- $20,000
- Reported by
- Post Office
- Coordinates
- 35.869, -97.250
The large hail dented several cars along Highway 105. The hail completely covered the roadway. Monetary damages were estimated.
Hail, Grady
- When
- November 5, 4:27 PM CST
- Where
- Grady County, 3 mi SSE of Chickasha Arpt
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.040, -97.950
Hail, Grady
- When
- November 5, 4:30 PM CST
- Where
- Grady County, 3 mi SSE of Chickasha Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.040, -97.950
Hail, McClain
- When
- November 5, 4:32 PM CST to 4:35 PM CST
- Where
- McClain County, Newcastle
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.250, -97.600
Dime to quarter size hail was reported.
Hail, Payne
- When
- November 5, 4:38 PM CST
- Where
- Payne County, Perkins
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.980, -97.030
The hail was reported on Highway 177.
Hail, Payne
- When
- November 5, 4:38 PM CST
- Where
- Payne County, 2 mi S of Perkins
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.951, -97.030
The hail was reported on Highway 177.
Hail, Cleveland
- When
- November 5, 4:39 PM CST to 4:42 PM CST
- Where
- Cleveland County, 4 mi NW of Norman
- Measured
- 1.75 in hail
- Property damage
- $40 million
- Reported by
- NWS Employee
- Coordinates
- 35.261, -97.490
Abundant amounts of quarter to golfball size hail were reported near and around Northwest 36th street and Tecumseh Road. Severe winds also occurred, estimated at 60 mph. The combination of wind and hail caused widespread significant damage to roofs, windows, fences and vehicles. Most homes on the northwest side of Norman suffered some type of damage,especially in the area bounded by Rock Creek Road on the south, 48th Avenue NW on the west, Franklin Road on the north, and Interstate 35 on the east. Local damage assessments found thousands of residents had to get their roofs replaced, and many also suffered significant damage to windows, screens, fences, outbuildings and siding. In addition, numerous vehicles were damaged by the hail, with many assessed to be total losses. Damage estimates for roof, window, and fence replacement ranged from $15,000 to $35,000 per house in northwest Norman. Monetary losses were estimated based on these figures.
Hail, Cleveland
- When
- November 5, 4:40 PM CST
- Where
- Cleveland County, 2.5 mi WSW of Moore
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.326, -97.531
The hail was reported at Southwest 149TH and Western Avenue.
Thunderstorm Wind, Cleveland
- When
- November 5, 4:41 PM CST
- Where
- Cleveland County, 4 mi NW of Norman
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 35.261, -97.490
The wind gust was reported at Northwest 36th street and Tecumseh Road.
Hail, Payne
- When
- November 5, 4:42 PM CST
- Where
- Payne County, Perkins
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.980, -97.030
The hail was reported at the intersection of Highway 33 and Union Road.
Hail, Cleveland
- When
- November 5, 4:43 PM CST
- Where
- Cleveland County, 2.5 mi W of (Oun)norman Westheimer Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.250, -97.514
The hail was reported at Northwest 48th street and Rock Creek Road.
Hail, Cleveland
- When
- November 5, 4:45 PM CST
- Where
- Cleveland County, 3.5 mi WNW of Norman
- Measured
- 2 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.239, -97.497
Reported by an off-duty SPC employee.
Hail, Cleveland
- When
- November 5, 4:55 PM CST
- Where
- Cleveland County, 4 mi W of Stanley Draper Lake Dam
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.330, -97.421
The hail was reported at the intersection of Sooner Road and Southeast 134th street.
Hail, Comanche
- When
- November 5, 4:55 PM CST
- Where
- Comanche County, Pumpkin Center
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.590, -98.210
Hail, Oklahoma
- When
- November 5, 5:07 PM CST
- Where
- Oklahoma County, 6 mi S of Choctaw
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.403, -97.270
The hail was reported at the Love's Store. The hail covered the ground.
Hail, Cleveland
- When
- November 5, 5:18 PM CST
- Where
- Cleveland County, 4 mi ENE of Noble
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.162, -97.325
Hail, Cleveland
- When
- November 5, 5:18 PM CST
- Where
- Cleveland County, 2 mi S of Moore
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.311, -97.490
Dime to quarter size hail was reported at the Moore Water Treatment Plant. The hail covered the ground.
Thunderstorm Wind, Stephens
- When
- November 5, 5:20 PM CST
- Where
- Stephens County, Marlow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 34.650, -97.960
Hail, Stephens
- When
- November 5, 5:22 PM CST to 5:24 PM CST
- Where
- Stephens County, Marlow
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.650, -97.960
Quarter to golfball size hail was reported.
Thunderstorm Wind, Stephens
- When
- November 5, 5:22 PM CST
- Where
- Stephens County, Marlow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.650, -97.960
Hail, Payne
- When
- November 5, 5:26 PM CST
- Where
- Payne County, Yale
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.110, -96.700
Hail, Lincoln
- When
- November 5, 5:29 PM CST
- Where
- Lincoln County, 5 mi W of Meeker
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.500, -96.979
Hail, Grady
- When
- November 5, 5:40 PM CST
- Where
- Grady County, 2 mi WSW of Cox City
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.719, -97.763
Hail, Grady
- When
- November 5, 5:40 PM CST
- Where
- Grady County, 2 mi WSW of Cox City
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.719, -97.763
Hail, McClain
- When
- November 5, 5:47 PM CST
- Where
- McClain County, Blanchard
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.140, -97.660
Hail, Grady
- When
- November 5, 5:50 PM CST
- Where
- Grady County, Cox City
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.730, -97.730
Hail, Grady
- When
- November 5, 5:50 PM CST to 6:00 PM CST
- Where
- Grady County, 2 mi NE of Middleberg
- Measured
- 1.25 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.130, -97.715
Quarter to half dollar size hail was reported.
Hail, Garvin
- When
- November 5, 6:00 PM CST
- Where
- Garvin County, 3 mi WSW of Lindsay
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.823, -97.659
Hail, Jefferson
- When
- November 5, 6:00 PM CST
- Where
- Jefferson County, 1 mi S of Terral
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.886, -97.940
Penny-size hail covered the ground.
Thunderstorm Wind, Pottawatomie
- When
- November 5, 6:00 PM CST
- Where
- Pottawatomie County, 1 mi S of Dale
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 35.376, -97.050
The wind gust was measured at the intersection of Interstate 40 and Highway 102 South.
Thunderstorm Wind, Pottawatomie
- When
- November 5, 6:00 PM CST
- Where
- Pottawatomie County, 6.5 mi W of Shawnee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.330, -97.035
Minor roof damage, mainly shingle damage to three structures, was reported as a result of high winds. Monetary damages were estimated.
Hail, Garvin
- When
- November 5, 6:05 PM CST
- Where
- Garvin County, 2 mi S of Lindsay
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.811, -97.610
Hail, Cleveland
- When
- November 5, 6:06 PM CST
- Where
- Cleveland County, 1 mi E of Moore
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.340, -97.472
The hail was reported near Moore High School.
Hail, Cleveland
- When
- November 5, 6:07 PM CST
- Where
- Cleveland County, 2 mi WNW of Moore
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.351, -97.523
The hail was reported near SW 199th and Western Avenue.
Hail, Oklahoma
- When
- November 5, 6:14 PM CST
- Where
- Oklahoma County, 2 mi SSE of Del City
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.423, -97.426
The hail was reported at SE 44th street and Sooner Road.
Hail, Oklahoma
- When
- November 5, 6:16 PM CST
- Where
- Oklahoma County, 1 mi WSW of Midwest City
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.455, -97.406
The hail was reported at the intersection of SE 15th and Air Depot Road.
Hail, Oklahoma
- When
- November 5, 6:20 PM CST
- Where
- Oklahoma County, 1 mi S of Spencer
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.495, -97.380
The hail was reported at NE 23rd street and Spencer Road.
Hail, Oklahoma
- When
- November 5, 6:26 PM CST
- Where
- Oklahoma County, 2 mi ESE of Midwest City
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.449, -97.357
The hail was reported at the intersection of SE 15th street and Post Road.
Hail, Logan
- When
- November 5, 6:29 PM CST
- Where
- Logan County, 1.5 mi E of Guthrie
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.880, -97.393
The hail was reported at the intersection of Interstate 35 and Highway 33.
Hail, McClain
- When
- November 5, 6:30 PM CST
- Where
- McClain County, Wayne
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.920, -97.320
The hail covered the ground.
Hail, Canadian
- When
- November 5, 6:50 PM CST
- Where
- Canadian County, 5 mi NE of Piedmont
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.691, -97.687
Thunderstorm Wind, Canadian
- When
- November 5, 6:50 PM CST
- Where
- Canadian County, 5 mi NE of Piedmont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.691, -97.687
Several tree limbs were blown down. Monetary damages were estimated.
Hail, Logan
- When
- November 5, 7:00 PM CST
- Where
- Logan County, 2 mi SSW of Navina
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.773, -97.574
The hail was reported on Highway 74. A car windshield was broken as a result of the hail. Monetary damages were estimated.
Hail, Payne
- When
- November 5, 7:07 PM CST
- Where
- Payne County, 10 mi S of Stillwater
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.975, -97.060
Hail, Carter
- When
- November 5, 7:10 PM CST
- Where
- Carter County, 1 mi N of Lone Grove
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.194, -97.260
Hail, Pottawatomie
- When
- November 5, 7:15 PM CST
- Where
- Pottawatomie County, 10 mi S of Tecumseh
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.115, -96.940
Thunderstorm Wind, Seminole
- When
- November 5, 7:40 PM CST
- Where
- Seminole County, 3 mi E of Little
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.350, -96.617
Hail, Payne
- When
- November 5, 7:45 PM CST
- Where
- Payne County, Yale
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.110, -96.700
Hail, Grady
- When
- November 5, 7:59 PM CST
- Where
- Grady County, 3 mi E of Tabler
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.040, -97.767
Thunderstorm Wind, Grady
- When
- November 5, 8:04 PM CST
- Where
- Grady County, 3 mi E of Tabler
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 35.040, -97.767
Hail, Canadian
- When
- November 5, 8:05 PM CST
- Where
- Canadian County, 5 mi NW of Piedmont
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.691, -97.813
Thunderstorm Wind, Grady
- When
- November 5, 8:14 PM CST
- Where
- Grady County, 3.5 mi ENE of Middleberg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 35.129, -97.683
Hail, Caddo
- When
- November 5, 8:15 PM CST
- Where
- Caddo County, 9 mi S of Anadarko
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.950, -98.240
Hail, Cleveland
- When
- November 5, 8:30 PM CST
- Where
- Cleveland County, 3 mi S of Norman
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.177, -97.440
Hail, Cleveland
- When
- November 5, 8:37 PM CST
- Where
- Cleveland County, 3 mi WNW of Norman
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.237, -97.489
Hail, Cleveland
- When
- November 5, 8:43 PM CST
- Where
- Cleveland County, 2.5 mi NNE of Norman
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.253, -97.423
The hail was reported near Rock Creek Road and Highway 77.
Hail, Oklahoma
- When
- November 5, 8:45 PM CST
- Where
- Oklahoma County, Choctaw
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.490, -97.270
Thunderstorm Wind, Payne
- When
- November 5, 8:55 PM CST
- Where
- Payne County, Perkins
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.980, -97.030
The wind blew a pickup truck off the road near Highway 33 and Union Road. No injuries were reported. Monetary damages were estimated.
Hail, Pottawatomie
- When
- November 5, 8:57 PM CST
- Where
- Pottawatomie County, 4 mi NNE of Pink
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.313, -97.093
Hail, Pottawatomie
- When
- November 5, 9:00 PM CST
- Where
- Pottawatomie County, 7 mi W of Shawnee
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.330, -97.044
The hail was reported a half of a mile east of Highway 102.
Hail, Pottawatomie
- When
- November 5, 9:00 PM CST
- Where
- Pottawatomie County, 8 mi W of Shawnee
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.330, -97.062
The hail broke several windows at Shawnee Lake. Monetary damages were estimated.
Hail, Pottawatomie
- When
- November 5, 9:06 PM CST
- Where
- Pottawatomie County, McLoud
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.440, -97.090
Hail, Oklahoma
- When
- November 5, 9:12 PM CST
- Where
- Oklahoma County, 2 mi WSW of Choctaw
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.479, -97.303
Thunderstorm Wind, Oklahoma
- When
- November 5, 9:23 PM CST
- Where
- Oklahoma County, 3 mi SSE of Del City
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.410, -97.420
Thunderstorm Wind, Cleveland
- When
- November 5, 9:25 PM CST
- Where
- Cleveland County, 2 mi NW of Norman
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.240, -97.465
Hail, Cleveland
- When
- November 5, 9:25 PM CST
- Where
- Cleveland County, 4 mi NW of Norman
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.261, -97.490
Thunderstorm Wind, Cleveland
- When
- November 5, 9:25 PM CST
- Where
- Cleveland County, 4 mi NW of Norman
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 35.261, -97.490
A west-facing stockade fence was blown over by the wind. Monetary damages were estimated.
Hail, Cleveland
- When
- November 5, 9:26 PM CST
- Where
- Cleveland County, 3 mi W of Norman
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.220, -97.493
Thunderstorm Wind, Cleveland
- When
- November 5, 9:28 PM CST
- Where
- Cleveland County, 2 mi W of Moore
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 35.340, -97.525
A very large tree limb was blown down. Monetary damages were estimated.
Hail, Cleveland
- When
- November 5, 9:30 PM CST
- Where
- Cleveland County, 4 mi NW of Norman
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.261, -97.490
Hail, Seminole
- When
- November 5, 10:20 PM CST
- Where
- Seminole County, Cromwell
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.340, -96.450
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in South Dakota, November 5 to 7, 20081 death · $5.3 million · 19 events
- High Surf in New Jersey, November 5 to 6, 20081 death · 4 events
- Blizzard and Winter Storm in North Dakota, November 5 to 7, 2008$186,000 · 0.75 in hail · 30 events
- Tornado and Hail in Missouri, November 5 to 6, 2008$71,000 · EF1 · 22 events
- Tornado and Hail in Oklahoma, November 5 to 6, 20082 injured · $55,000 · EF0 · 35 events
- Winter Storm and Winter Weather in South Dakota, November 5 to 6, 2008$100,000 · 3 events
- Blizzard in South Dakota, November 5 to 7, 20083 injured · 21 events
- Blizzard in Wyoming, November 5 to 6, 2008$50,000 · 1 event
- Hail and Damaging Wind in Kansas, November 5, 20081 in hail · 7 events
- Hail and Damaging Wind in Kansas, November 5, 20081.75 in hail · 5 events
- Hail and Damaging Winds in Iowa, November 5, 200852 kt wind · 4 events
- Flood and Coastal Flood in North Carolina, November 5, 200859 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135026, 135027, 135028, 135128, 135029, 135030, 135031, 135032, 135033, 135034, 135035, 135036, 135037, 135038, 135039, 135040, 135045, 135042, 135043, 135046, 135048, 135131, 135049, 135050, 135052, 135054, 135055, 135056, 135057, 135130, 135059, 135063, 135064, 135129, 135066, 135067, 135068, 135069, 135070, 135073, and more.